What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 6, 8:14 PM CST, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 6, 8:14 PM CST, 6 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
914 PM CDT Thu Jun 6 2019
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Arc of shallow convection continues to slowly exit northeast
portions at present. While some weak rotation has been seen in
some of the stronger cells, waning instability will limit
further convective strength until these cells move out.
Meanwhile, to the northwest, another arc of convection was moving
southeast out of central AR. These cells may put down some sub
severe wind as they enter northwest portions toward midnight, but
limited instability will dictate whether these actually make it
this far south. Majority of the latest CAM guidance only showing
isolated showers after midnight./GG/
Prior discussion below:
the ArkLaMiss this morning, the airmass has struggled to recover,
but a delayed onset to the expected shower/thunderstorm
redevelopment is now taking place and will maintain a threat for
severe storms/heavy rain as we go through the remainder of the
afternoon. These threats will have a small window of time as storm
threat should diminish early this evening. Given 200-300 m2/s2
effective SRH over eastern MS and up to 2000 j/kg MLCAPE, there is
concern for tornado development should intense updrafts manage to
develop. We should see convective potential wane overnight into
Friday morning before ramping back up Friday afternoon as a mid
level shortwave trough interacts with the moist and unstable
airmass. Given significant low to mid level flow supporting wind
damage potential, will maintain the marginal risk for severe
weather Friday, mainly southern portions of the forecast area
where the 12z HREF is showing greatest updraft intensity. /EC/
For Saturday into next Thursday, look for the weather
pattern to adjust and be one of diminishing rain chances (by Sun-
Mon) and cooler temperatures. The current weather maker, the
evolving mid/upper low, will shift across and then east of our area
by Sunday with a combo of shortwave ridging or NW flow to set in by
early/mid week. As we see the upper low traverse our area Friday
night into Sunday, we will maintain cyclonic flow aloft and see a
few waves of shortwave energy move through and support a few periods
of precip. We look to see some activity perhaps persist Friday
evening and move ESE with a extended period of time where not much
will occur due to lack of instability. Will only focus the better
PoPs for the start of the Friday night period and then reduce
chances quite a bit for the remainder of the night and into the
first part of Saturday.
As we continue to see the cyclonic flow support some convergence and
lift Saturday, PoPs will see an increase for the afternoon hours.
Most of this will be showers, but enough instability may develop
over the E-central and SE to support some isolated thunder. Aside
from that, this activity will be highly diurnally driven by then and
we will see the best moisture and lift steadily migrate eastward.
Will maintain some 20-50% PoPs Sunday, but keep it all showers.
Monday will continue the downward PoP trend with the remainder of
the week looking precip free as deeper dry air filters in.
As for temps, high temps will mostly stay in the 84-88 range through
Thu and this will be attributed to cloud cover initially, but then be
more driven by cooler low level temps as we see a front makes its
way through the area Monday night. This will result in cooler lows
and less humidity for Tue-Thu. Look for readings in the lower to mid
60s with some select areas touching some upper 50s briefly. /CME/
&&
.AVIATION...
00Z TAF discussion: Scattered showers will continue over eastern
areas early this evening with brief lowerings of ceiling and
visibility possible at MEI and GTR. Mostly VFR conditions early
this evening will become MVFR before midnight and continue through
mid morning Friday. Thereafter, conditions will improve to VFR by
afternoon, although showers and thunderstorms will begin to
increase in coverage once again./GG/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 72 86 70 84 / 31 80 60 51
Meridian 72 86 70 84 / 45 80 76 63
Vicksburg 72 85 71 84 / 36 80 38 30
Hattiesburg 74 87 72 86 / 42 79 72 64
Natchez 73 85 71 85 / 39 80 45 29
Greenville 71 84 71 84 / 39 77 49 32
Greenwood 71 83 70 84 / 40 80 45 54
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 6, 2:49 PM CST, 12 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
349 PM CDT Thu Jun 6 2019
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>037-040>044-
047>050-072100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-
349 PM CDT Thu Jun 6 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Friday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.
MSZ029>033-038-039-045-046-051-052-072100-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-
349 PM CDT Thu Jun 6 2019
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.
.DAY ONE...Tonight and Friday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through the remainder of this afternoon
FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon
For the remainder of this afternoon, a few strong to severe
storms could develop. The storms may be capable of producing a
few damaging wind gusts, and tornado cannot be ruled out as well.
Storms could produce locally heavy rainfall that may lead to
localized flash flooding.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.
LAZ023>026-MSZ053>056-059>064-072100-
Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Simpson-
Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-
349 PM CDT Thu Jun 6 2019
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.
.DAY ONE...Tonight and Friday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday
A few severe storms capable of producing damaging wind gusts will
be possible Friday for locations mainly south of the Interstate
20 corridor.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday.
MSZ057-058-065-066-072>074-072100-
Jasper-Clarke-Covington-Jones-Marion-Lamar-Forrest-
349 PM CDT Thu Jun 6 2019
This hazardous weather outlook is for portions of east central
Mississippi, south central Mississippi, and southeast
Mississippi.
.DAY ONE...Tonight and Friday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon and again Friday
FLOODING
THREAT...Limited
TIMING...Through the remainder of this afternoon
For the remainder of this afternoon, a few strong to severe
storms could develop. The storms may be capable of producing a
few damaging wind gusts, and tornado cannot be ruled out as well.
Storms could produce locally heavy rainfall that may lead to
localized flash flooding.
A few severe storms capable of producing damaging wind gusts will
be possible Friday for locations mainly south of the Interstate
20 corridor.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Friday night through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon and Friday.
21
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 7, 12:30 AM CST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
130 AM CDT Fri Jun 7 2019
LAZ009-MSZ034-035-040>042-070730-
East Carroll LA-Washington MS-Sharkey MS-Humphreys MS-Yazoo MS-
Issaquena MS-
130 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL
PARISH...SOUTHEASTERN WASHINGTON...NORTHWESTERN YAZOO...NORTHWESTERN
ISSAQUENA...HUMPHREYS AND SHARKEY COUNTIES UNTIL 230 AM CDT...
At 130 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Shelburn, or 8 miles northeast of Lake Providence,
moving east at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Glen Allan around 140 AM CDT.
Rolling Fork and Grace around 145 AM CDT.
Anguilla, Nitta Yuma and Panther Burn around 150 AM CDT.
Delta City around 155 AM CDT.
Murphy around 205 AM CDT.
Midnight around 210 AM CDT.
Belzoni around 220 AM CDT.
Other locations impacted by this storm include Mayersville, Silver
City and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3301 9123 3300 9117 3306 9112 3327 9064
3327 9056 3331 9056 3332 9053 3292 9040
3277 9118 3299 9127
TIME...MOT...LOC 0630Z 247DEG 41KT 3292 9110
22Special weather statement, Jun 7, 12:33 AM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
133 AM CDT Fri Jun 7 2019
LAZ015-023-070730-
Richland LA-Franklin LA-
133 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RICHLAND AND
NORTHERN FRANKLIN PARISHES UNTIL 230 AM CDT...
At 132 AM CDT, Meteorologists were tracking a strong thunderstorm
near Liddieville, or 8 miles east of Columbia, moving northeast at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Liddieville around 145 AM CDT.
Winnsboro around 200 AM CDT.
Mangham around 205 AM CDT.
Crowville around 225 AM CDT.
Other locations impacted by this storm include Baskin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3240 9157 3225 9153 3226 9155 3225 9156
3224 9151 3221 9155 3221 9151 3217 9149
3208 9191 3210 9187 3212 9187 3214 9190
3216 9189 3218 9194 3217 9197 3220 9197
3220 9199 3223 9200
TIME...MOT...LOC 0632Z 245DEG 20KT 3215 9193
22Special weather statement, Jun 7, 1:41 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
241 AM CDT Fri Jun 7 2019
MSZ036-042-070815-
Yazoo MS-Holmes MS-
241 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HOLMES AND
NORTHEASTERN YAZOO COUNTIES UNTIL 315 AM CDT...
At 241 AM CDT, Meteorologists were tracking a strong thunderstorm
near Yazoo City, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Benton around 250 AM CDT.
Vaughan and Ebenezer around 305 AM CDT.
Other locations impacted by this storm include Eden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3275 9004 3274 9005 3273 9007 3272 9008
3272 9039 3303 9033 3304 9003
TIME...MOT...LOC 0741Z 268DEG 35KT 3287 9034
TWSpecial weather statement, Jun 7, 1:54 AM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
254 AM CDT Fri Jun 7 2019
LAZ016-MSZ047-048-053-070845-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
254 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
WARREN...NORTHEASTERN CLAIBORNE AND NORTHWESTERN HINDS COUNTIES UNTIL
345 AM CDT...
At 253 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Redwood to near Le Tourneau to 6 miles
east of Newellton. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Vicksburg and Redwood around 300 AM CDT.
Oak Ridge and Flowers around 305 AM CDT.
Youngton around 310 AM CDT.
Bovina around 315 AM CDT.
Newman around 320 AM CDT.
Edwards around 330 AM CDT.
Reganton around 335 AM CDT.
Other locations impacted by these storms include Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3245 9090 3244 9088 3245 9087 3245 9086
3253 9086 3253 9055 3251 9055 3251 9053
3250 9052 3253 9045 3249 9045 3249 9043
3228 9055 3212 9072 3213 9110
TIME...MOT...LOC 0753Z 266DEG 29KT 3248 9080 3226 9093 3207 9113
TWSpecial weather statement, Jun 7, 2:28 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
328 AM CDT Fri Jun 7 2019
MSZ043-048-049-070930-
Hinds MS-Rankin MS-Madison MS-
328 AM CDT Fri Jun 7 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...CENTRAL HINDS
AND SOUTHWESTERN MADISON COUNTIES UNTIL 430 AM CDT...
At 328 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Brownsville to near Edwards to near
Reganton. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bolton and Brownsville around 335 AM CDT.
Raymond around 340 AM CDT.
Clinton and Pocahontas around 345 AM CDT.
Jackson around 350 AM CDT.
Annandale around 355 AM CDT.
Madison, Ridgeland and Gluckstadt around 400 AM CDT.
Richland around 405 AM CDT.
Pearl, Byram and Flowood around 410 AM CDT.
Other locations impacted by these storms include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3253 8984 3230 8994 3218 9005 3219 9065
3228 9055 3249 9043 3249 9045 3253 9045
TIME...MOT...LOC 0828Z 270DEG 32KT 3252 9046 3230 9054 3211 9071
TWNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823587, 823588, 823589, 823590, 823591, 823592, 823594, 823595, 823596, 823597, 823598.